Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 11, 2017Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 11, 2017, 7:08 PM EDT for Troup County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2017, 7:08 PM EDT (23:08 UTC)
Expired
Jul 11, 2017, 7:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Troup County, GA

The radar

The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS82 KFFC 112308
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
708 PM EDT TUE JUL 11 2017
 
GAZ066-067-112345-
Troup GA-Meriwether GA-
708 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TROUP AND
NORTHWESTERN MERIWETHER COUNTIES UNTIL 745 PM EDT...

At 708 PM EDT...a strong thunderstorm was near Hogansville, or 8
miles northeast of Lagrange...moving northeast at 5 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Lagrange, Hogansville, Lone Oak, Saint Marks, Mountville,
Harrisonville and Louise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3317 8504 3322 8497 3322 8486 3320 8487
      3320 8486 3319 8486 3319 8485 3322 8485
      3322 8477 3306 8469 3301 8495
TIME...MOT...LOC 2308Z 245DEG 6KT 3313 8492 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:26 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 11, 3:26 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
326 PM EDT Tue Jul 11 2017

.SHORT TERM /Tonight through Wednesday Night/...

Convergence zone is well noted in the visible imagery and on the
regional radar loop. Scattered to numerous shra/tsra have developed
along this convergence line during the heat of the day. Storms are
very slow  movers and have been heavy rain producers. Additional
storms are moving north across far SE AL and the far south GA. Many
of the storms down south look to have developed along a differential
heating boundary from early morning clouds. Plenty of abundant
moisture and surface instability for storms to work with. PWATS have
increased to just under 2 inches. With the BL winds blo 20kt, storms
will be slow moving heavy rainfall producers. Widespread severe
weather is not anticipated, but strong thunderstorms are possible.
An isolated severe thunderstorm is not out of the question.

For tomorrow, there is relatively no change in airmass. The models
are still hinting at a convergence zone setting up across portions
of the CWFA. Do expect storms to fire along this boundary during max
heating. Again, widespread severe weather is not anticipated, but
strong to isolated severe thunderstorms are possible. Storms will
once again be capable of producing very heavy rainfall.

NListemaa

&&

.LONG TERM /Thursday through Tuesday/...

Very little adjustment made to forecast per consistent model
solutions in main regime and weekend frontal evolution (still
looking to be sagging into area late Saturday into Sunday). Made
some cosmetic changes to a few pop periods, otherwise refreshed
other elements with latest blend. Will still need to watch heat
indices through late week (mainly Fri/Sat) in parts of central
Georgia. Previous discussion follows...

Baker

PREV DISCUSSION... /issued 408 AM EDT Tue Jul 11 2017/

LONG TERM /Wednesday Night through Monday/...
Long term period continues to look like typical Georgia summertime
weather as the state is dominated by a dirty high pressure ridge.
An enhanced area of moisture remains over the state through
Friday, triggering convective development with diurnal heating.
Model solutions continue to show this ridge will weaken into the
weekend as a cold front approaches the area Saturday. Run-to-run
solution consistency is decent, suggesting the front will move
into the state during the morning or early afternoon Saturday. The
increased moisture associated with the front will remain over the
state into early next week, resulting in higher precipitation
chances - generally in the good chance to likely category, even
into the overnight periods. Solutions diverge at the tail end of
the period, with the GFS developing a large upper high pressure
system over the plains and building it into the southeast into mid
week. The ECMWF doesn't build the high pressure ridge into the
state, but instead promotes the development of localized low
pressure systems over the Carolinas. For now, that's beyond the
extended period, and there's plenty of time to sort it out.

Temperatures remain a few degrees above normal through Friday with
highs generally in the 90s across the state. More seasonal
temperatures are expected through the weekend due to the influence
of the precipitation and the frontal boundary. Apparent
temperature continues to be of a concern through the extended
period, with heat index values over 100 degrees at least through
the end of the week. At this time, Heat Advisory criteria is not
met in the grids, but a few locations in east central Georgia / SE
CWA reach values of 103-104 on Friday and Saturday. Will continue
to monitor forecast values into the latter half of the week to see
if a Heat Advisory is necessary.

31

&&

.AVIATION...
18Z Update...
Scattered showers and thunderstorms developed along a differential
heating boundary/convergence zone to the NW of the airfield. The
activity is very slow moving. Added the VCSH to the 21z line and
will add a tempo group as necessary for thunder. Winds remain
light and should mostly stay just west of south through the
afternoon - outside of any outflow boundaries. VRB winds expected
overnight with mainly southwest during the day tomorrow. Sct
afternoon convection expected again tomorrow afternoon.

//ATL Confidence...18Z Update...
Low to medium confidence on wind direction and timing of shra.
Otherwise, high confidence remaining elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  72  91 /  40  30  20  30
Atlanta         73  89  73  90 /  40  30  20  30
Blairsville     65  84  67  84 /  30  30  20  40
Cartersville    71  89  72  90 /  30  30  20  40
Columbus        74  92  75  94 /  50  40  20  30
Gainesville     72  88  72  89 /  30  30  20  40
Macon           73  91  73  93 /  50  30  20  30
Rome            71  90  72  90 /  20  30  20  40
Peachtree City  71  90  72  91 /  40  30  20  30
Vidalia         74  92  73  93 /  50  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....31/Baker
AVIATION...NListemaa
Hazardous weather outlook, Jul 11, 3:20 PM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
320 PM EDT Tue Jul 11 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
320 PM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across central
Georgia this afternoon and evening, generally along and south of
the I-20 corridor. A few strong storms are possible, with the main
hazards being damaging winds to 50 MPH, locally heavy rainfall, and
frequent lightning. Small hail will also be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms are possible each afternoon
and evening through the week and into early next week. Some more
widespread development could occur over the weekend with an
approaching front. Heat Index values will approach 105 degrees
over portions of central Georgia Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 11, 6:20 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
620 PM EDT TUE JUL 11 2017

GAZ066-112300-
Troup GA-
620 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR TROUP COUNTY UNTIL 700 PM EDT...

At 620 PM EDT...a strong thunderstorm was over Abbottsford, or 7
miles west of Lagrange. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lagrange, West Point, Mountville, Cannonville, State Line Park,
Abbottsford, Piedmont Heights, Big Springs, Wares Crossroads, Baughs
Crossroads, Smiths Crossroad, Long Cane and Jones Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3314 8513 3304 8486 3294 8486 3287 8495
      3287 8519 3306 8522
TIME...MOT...LOC 2220Z 314DEG 1KT 3303 8515

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 11, 6:23 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EDT TUE JUL 11 2017

GAZ048-053>059-067-068-112315-
Butts GA-Fayette GA-Clayton GA-Coweta GA-Jasper GA-Spalding GA-
Meriwether GA-Newton GA-Pike GA-Henry GA-
623 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHEASTERN FAYETTE...
SOUTHERN CLAYTON...SOUTHEASTERN COWETA...NORTHWESTERN JASPER...
SPALDING...MERIWETHER...NEWTON...NORTHERN PIKE AND HENRY COUNTIES
UNTIL 715 PM EDT...

At 623 PM EDT...a line of strong thunderstorms was along a line
extending from Oxford to Sunny Side to Lone Oak...and moving
southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Griffin, McDonough, Conyers, Covington, Jackson, Zebulon, Greenville,
Stockbridge, Hampton, Locust Grove, Social Circle, Senoia,
Hogansville, Oxford, Porterdale, Luthersville, Newborn, Brooks,
Mansfield and Jenkinsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3338 8436 3356 8409 3354 8405 3353 8404
      3367 8393 3371 8386 3362 8369 3353 8368
      3350 8364 3320 8409 3320 8412 3318 8413
      3319 8424 3313 8425 3294 8479 3306 8487
      3320 8487
TIME...MOT...LOC 2223Z 318DEG 6KT 3362 8387 3333 8431 3316 8481

WIND...40MPH
Special weather statement, Jul 11, 6:30 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT TUE JUL 11 2017

GAZ085-097-112315-
Johnson GA-Laurens GA-
630 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND NORTHERN
LAURENS COUNTIES UNTIL 715 PM EDT...

At 630 PM EDT...a strong thunderstorm was near Tuckers Crossroad, or
9 miles north of Dublin. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dublin, East Dublin, Tuckers Crossroad and Brewton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3251 8280 3260 8304 3268 8302 3271 8296
      3273 8295 3276 8295 3278 8289 3278 8277
      3277 8277 3278 8274
TIME...MOT...LOC 2230Z 280DEG 4KT 3268 8294

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 11, 6:52 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
652 PM EDT TUE JUL 11 2017

GAZ074-076-085-112330-
Jefferson GA-Washington GA-Johnson GA-
652 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 730 PM EDT...

At 651 PM EDT...a strong thunderstorm was near Pringle, or 11 miles
northeast of Wrightsville...moving northeast at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Louisville, Wadley, Davisboro, Bartow, Riddleville, Moxley, New Home
and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3283 8235 3282 8236 3281 8241 3280 8242
      3279 8241 3274 8264 3291 8272 3306 8245
      3284 8233
TIME...MOT...LOC 2251Z 246DEG 8KT 3286 8261

HAIL...0.25IN
WIND...50MPH
Local storm report, Jul 11, 7:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     1 SW EASTWOOD ESTATES   33.40N  84.72W
07/11/2017                   COWETA             GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN BLOCKING THE ROAD ON THE 200
            BLOCK OF WHITE OAK DRIVE... WITH ANOTHER TREE DOWN IN
            THE 300 BLOCK.

&&

EVENT NUMBER FFC1701086

LMERRITT
Special weather statement, Jul 11, 7:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 PM EDT TUE JUL 11 2017

GAZ066-067-112345-
Troup GA-Meriwether GA-
708 PM EDT TUE JUL 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TROUP AND
NORTHWESTERN MERIWETHER COUNTIES UNTIL 745 PM EDT...

At 708 PM EDT...a strong thunderstorm was near Hogansville, or 8
miles northeast of Lagrange...moving northeast at 5 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lagrange, Hogansville, Lone Oak, Saint Marks, Mountville,
Harrisonville and Louise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3317 8504 3322 8497 3322 8486 3320 8487
      3320 8486 3319 8486 3319 8485 3322 8485
      3322 8477 3306 8469 3301 8495
TIME...MOT...LOC 2308Z 245DEG 6KT 3313 8492

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:02 PM EDTSpecial Weather StatementFFCBarrow28 min
Jul 11, 9:04 AM EDTSpecial Weather StatementFFCSchley41 min
Jul 11, 2:03 PM EDTSpecial Weather StatementFFCWheeler27 min
Jul 11, 2:25 PM EDTSpecial Weather StatementFFCTelfair50 min
Jul 11, 2:27 PM EDTSpecial Weather StatementFFCHall48 min
Jul 11, 2:36 PM EDTSpecial Weather StatementFFCCobb39 min
Jul 11, 2:47 PM EDTSpecial Weather StatementFFCDeKalb28 min
Jul 11, 2:50 PM EDTSpecial Weather StatementFFCTaylor40 min
Jul 11, 3:03 PM EDTSpecial Weather StatementFFCCarroll42 min
Jul 11, 3:11 PM EDTSpecial Weather StatementFFCCherokee49 min
Jul 11, 3:14 PM EDTSpecial Weather StatementFFCMontgomery46 min
Jul 11, 3:19 PM EDTSpecial Weather StatementFFCWilkinson26 min
Jul 11, 3:28 PM EDTSpecial Weather StatementFFCTaylor47 min
Jul 11, 3:46 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 11, 3:51 PM EDTSpecial Weather StatementFFCForsyth24 min
Jul 11, 4:12 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett33 min
Jul 11, 4:19 PM EDTSpecial Weather StatementFFCWebster26 min
Jul 11, 4:31 PM EDTSpecial Weather StatementFFCClayton44 min
Jul 11, 4:46 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 11, 4:50 PM EDTSpecial Weather StatementFFCMarion40 min
Jul 11, 4:58 PM EDTSpecial Weather StatementFFCClayton, Fayette, Rockdale47 min
Jul 11, 5:02 PM EDTSevere Thunderstorm WarningFFCCoweta, Fulton28 min
Jul 11, 5:16 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton17 min
Jul 11, 5:34 PM EDTSevere Thunderstorm WarningFFCDouglas15 min
Jul 11, 5:43 PM EDTSevere Thunderstorm WarningFFCRockdale11 min
Jul 11, 5:56 PM EDTSpecial Weather StatementFFCJohnson34 min
Jul 11, 6:12 PM EDTSpecial Weather StatementFFCTelfair48 min
Jul 11, 6:14 PM EDTSpecial Weather StatementFFCJohnson31 min
Jul 11, 6:20 PM EDTSpecial Weather StatementFFCTroup40 min
Jul 11, 6:23 PM EDTSpecial Weather StatementFFCButts, Henry, Meriwether, Newton, Pike, Spalding52 min
Jul 11, 6:30 PM EDTSpecial Weather StatementFFCJohnson45 min
Jul 11, 6:39 PM EDTSevere Thunderstorm WarningFFCTroup25 min
Jul 11, 6:52 PM EDTSpecial Weather StatementFFCJefferson38 min
Jul 11, 7:09 PM EDTSpecial Weather StatementFFCDooly36 min
Jul 11, 7:12 PM EDTSpecial Weather StatementFFCButts, Jasper, Pike, Spalding33 min
Jul 11, 7:24 PM EDTSpecial Weather StatementFFCMuscogee36 min
Jul 11, 7:36 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee13 min
Jul 11, 7:44 PM EDTSpecial Weather StatementFFCButts, Lamar, Pike46 min
Jul 11, 7:48 PM EDTSpecial Weather StatementFFCTroup87 min
Jul 11, 7:52 PM EDTSpecial Weather StatementFFCMeriwether23 min
Jul 11, 7:54 PM EDTSpecial Weather StatementFFCHarris36 min
Jul 11, 7:58 PM EDTSevere Thunderstorm WarningFFCHarris, Talbot28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.